Book release

 
Your book will be signed by Dr Habibi
 

 
Tip of the day

Did you know?

Homocysteine an amino acid is a major culprit in the process of atherosclerosis and heart attack. So get your homocysteine levels checked

For more information please [click here]
 
Learn more about:
 
 

 Nutritional supplementation program

How to start your nutritional supplementation program

  1. Make sure you are not allergic to any of the ingredients.
  2. Check with your doctor or health care professional to ensure that there is neither contraindication nor interference with any medication that you might be taking.
  3. If you are on coumarin derivatives, warfarin or heparin which are used for the thinning of your blood it is vital to check with you doctor before taking any supplements as your warfarin/heparin dose may need adjustment. For example some multivitamin formulas may have small amount of vitamin K in them. Although in majority of cases the amount of vitamin K is not enough to affect the warfarin, however, it is best to pass it by your doctor, as he may need to increase your warfarin intake.
  4. If you are having chemotherapy also ask your oncologist if it is all right for you to take your supplements.
  5. You may ask your nutritionist to communicate with your treating doctor to clarify any concerns that he may have.
  6. I would like my patients to start their supplement program slowly and increase the dose gradually. Start with one tablet daily for one week and if no side effects increase to one tablet twice a day and after a week if all well then one tablet three times a day. Starting in this manner will improve patients' tolerance dramatically. You also need to check the label for the dosage instruction.
  7. The first two weeks usually are detoxification (cleaning the toxins from the body) period and you may experience symptoms like headache, dizziness, nausea, abdominal pain, diarrhoea which are transient and should go away soon. However, if these symptoms persist or get worse stop your supplements and report to your doctor.
  8. It is best to take them with food.
  9. Rarely are the side effects severe enough that I have to advise my patients to stop their supplements for a few days. Then I use the elimination process by which I recommence my patients with one item at any one time and observe to see if there is any reaction. If it is then I will stop that supplement. If there is no reaction I add the second item and repeat the same procedure. I also start the nutrionals slower this time.
  10. I occasionally see a faint, red rash more like a sunburn or dry red skin or sometimes like a pimple that is not itchy. This is not evidence of an allergic reaction but rather another way that body detoxifies. The skin is an important way that the body gets rid of toxins. It will occasionally cause this mild red rash which is transient. However, if the rash is sever and itchy, report to your doctor immediately.
  11. Most of these symptoms are transient and temporary as your body is adjusting itself. This is a sudden dietary change for the body. You are feeding your body like you have never nourished it before. You just seldom have to give it some time to adjust.

ADJUSTING YOUR SUPPLEMENTATION PROGRAM

I review my patients in a month time after commencing their nutritional program. If they have noticed significant result I do not make any changes. If they have not seen any changes then I increase the dose or add another supplement that they may require.

I suspect that when I have achieved a major clinical response in my patients, I have brought oxidative stress back into balance. As you may know the key to preventing oxidative stress is balance. You need to have enough antioxidants in your system to handle the number of free radicals the body is creating. Patients who are suffering from cancer, infectious disease, chronic fatigue syndrome or smoke have a tremendous amount of oxidative stress. That is why it is necessary to use the potent antioxidants like proanthocyanodins. These are found in maritime pine bark or grape seed. Grape seed proanthocyanidin extract (GSPE) is 50 times more potent than vitamin E and 20 times more potent than vitamin C.

A large number of patients often ask me if they can take their supplements with their medications and if there is any clash with any of their medications. I ask them, can you eat food, fruits and vegetables. They generally say YES. The nutritional supplement program that I recommending is not a drug, but nutrients we should be receiving from our foods, at levels that are difficult to get from your food.

However, in order to have optimal health I recommend the following for everyone:

  1. Avoid risk factors such as stress, smoking, high fat diet and so on as mentioned in chapter one of my book "Nutritional Healing, Young Today, Young Tomorrow"
  2. Take 5-7 servings of fruits and vegetables everyday
  3. Exercise 30 minutes a day, 5 days a week
  4. Eat sensibly, 3-5 meals a day but smaller portions
  5. Keep your weight under control
  6. Take a good, well balanced and bioavailable multi-vitamin and trace element 2-3 time a day
  7. Take essential fatty acids twice a day
  8. Meditate and relax
  9. Use laughter and sense of humour more often everyday
  10. Use mind power and visualisation once or twice a day

For a more thorough assessment and specific recommendation please write to Dr. Habibi - [click here]

For more detailed information and specific recommendations, please [click here] to become a member of DrHabibi.com

 
 
Seminars

For more information please [click here]
 
Newsletter

FREE Bimonthly Newsletter
FREE Tip of the day

Be inspired to live a healthier life. Join our free newsletter by entering your email below and clicking "Join".